Schedule

Below are the confirmed and scheduled talks at RailsConf 2008 (schedule subject to change).

Customize Your Own Schedule

Create your own RailsConf schedule using the personal scheduler function. Mark the tutorials, sessions, keynotes, and events you want to attend at RailsConf by clicking on the star next to each listing. Then click on "personal schedule" at the top of the page and get your own customized schedule generated.

Portland Ballroom 253
Add Refactoring Your Rails Application to your personal schedule
8:30am Morning Tutorial
Refactoring Your Rails Application Zach Dennis (Atomic Object), Drew Colthorp (Atomic Object)
Add CI for the Rails Guy (or Gal) to your personal schedule
1:30pm Afternoon Tutorial
CI for the Rails Guy (or Gal) Chad Woolley (Pivotal Labs)
Portland Ballroom 252
Add Meta-programming Ruby for Fun & Profit to your personal schedule
8:30am Morning Tutorial
Meta-programming Ruby for Fun & Profit Neal Ford (ThoughtWorks), Patrick Farley (ThoughtWorks)
Add Powering AIR Applications with Rails to your personal schedule
1:30pm Afternoon Tutorial
Powering AIR Applications with Rails Tony Hillerson (Tack Mobile), Daniel Wanja (Nouvelles Solutions, Inc.)
Portland Ballroom 255
Add Hands-on Rapid Rails Development with Hobo to your personal schedule
8:30am Morning Tutorial
Hands-on Rapid Rails Development with Hobo Tom Locke (HoboCentral), James Garlick (HoboCentral), Scott Bronson (u32)
Add Refactotum: Contributing to Open Source to your personal schedule
1:30pm Afternoon Tutorial
Refactotum: Contributing to Open Source Stuart Halloway (Relevance, Inc.), Justin Gehtland (Relevance, Inc.), Jason Rudolph (GitHub), Rob Sanheim (Relevance, Inc.)
E145 - E146
Add Design for Developers - A Hands-On Workshop to your personal schedule
8:30am Morning Tutorial
Design for Developers - A Hands-On Workshop Brian Hogan (NAPCS)
Add Developer Testing Tricks to your personal schedule
1:30pm Afternoon Tutorial
Developer Testing Tricks Brian Takita (Pivotal Labs)
D135-136
12:00pm Lunch
Room: Exhibit Hall E
Add Thursday Birds of a Feather Sessions (BoFs) to your personal schedule
7:30pm Plenary
Room: D135-139, D141, E145-146
Thursday Birds of a Feather Sessions (BoFs)
8:30am-12:00pm (3h 30m) Tutorial
Refactoring Your Rails Application
Zach Dennis (Atomic Object) et al
Refactoring is an essential part of a developer's life. It can be difficult to know when or what to refactor in a Rails application. This talk will present you with tools and techniques to help you tackle the worst offenders in your code base to keep your project moving along through development.
1:30pm-5:00pm (3h 30m) Tutorial
CI for the Rails Guy (or Gal)
Chad Woolley (Pivotal Labs)
This is a detailed step-by-step tutorial on quickly setting up a Continuous Integration (CI) environment for automated Rails testing with Test::Unit, JsUnit, and Selenium. All software and instructions are downloadable, including instructions for running everything in a VmWare VM. With these materials, anyone can set up a their own CI environment, regardless of their skill or access to hardware.
8:30am-12:00pm (3h 30m) Tutorial
Meta-programming Ruby for Fun & Profit
Neal Ford (ThoughtWorks) et al
Ruby is the revenge of the Smalltalkers. Not since Smalltalk has a language had such powerful meta-programming facilities. While this may seem like a minor feature, it turns out that surgical meta-programming allows solutions to problems that are clearer, more concise, more maintainable, and take orders of magnitudes fewer lines of code.
1:30pm-5:00pm (3h 30m) Tutorial
Powering AIR Applications with Rails
Tony Hillerson (Tack Mobile) et al
Adobe's AIR platform offers developers familiar with web technology the tools to create desktop applications. Come and learn how to drive an HTML and a Flex AIR application with Rails using RubyAMF.
8:30am-12:00pm (3h 30m) Tutorial
Hands-on Rapid Rails Development with Hobo
Tom Locke (HoboCentral) et al
The Hobo framework adds a number of productivity enhancing features to Rails. Find out just how much productivity is improved by working through the development of a complete application during the tutorial. This will be a very hands-on session with the various features of Hobo being presented as they are needed to progress with the application.
1:30pm-5:00pm (3h 30m) Tutorial
Refactotum: Contributing to Open Source
Stuart Halloway (Relevance, Inc.) et al
Take this opportunity to begin contributing to a Ruby on Rails open source project that interests you. Experts from the Rails community will be on hand to help you get started.
8:30am-12:00pm (3h 30m) Tutorial
Design for Developers - A Hands-On Workshop
Brian Hogan (NAPCS)
Do you often wish you knew how to make your web apps look better? This three-hour workshop will show you how to pick colors, select fonts, draw logos, and mock-up pages using the same techniques designers use. You'll then learn how to take that design and build your Rails layout.
1:30pm-5:00pm (3h 30m) Tutorial
Developer Testing Tricks
Brian Takita (Pivotal Labs)
By going over a number of testing technologies, methodologies, and code, this talk will: * present a set of testing related situations and experience in solving a number of issues * raise the audiences' awareness over effective ways of communicating through tests * emphasize skills and courage to solve testing issues
10:00am-5:00pm (7h) Event
Community Project Code-Drive
Let's take advantage of having the Rails community all being in one place at the same time AND take the chance to give something back to the projects and community which we so greatly benefit from. Roll up your sleeves and prepare to learn, teach, and most importantly, contribute.
12:00pm-1:30pm (1h 30m)
Break: Lunch
7:30pm-9:30pm (2h) Event
Thursday Birds of a Feather Sessions (BoFs)
Following the planned sessions during the day, it's time for RailsConf participants to take the floor. BoFs are informal conversations that you and other participants plan. Visit the BoF page for more details and to sign up to lead a BoF of your own.
<div class="en_popup_content"> <div class="en_popup_time"> 7:00am-7:45am (45m) Event </div> <div class="en_popup_name">Yoga on Rails (Thursday), sponsored by Intridea</div> <div class="en_popup_desc">Come refresh your body, mind, and spirit before you head into the day&#x27;s sessions. </div> </div> <div class="en_popup_content"> <div class="en_popup_time"> 7:30am-8:30am (1h) </div> <div class="en_popup_name">Break: Continental Breakfast </div> </div>
News and Coverage
co-presented by Ruby Central, Inc. O'Reilly
  • Engine Yard
  • Sun Microsystems
  • FiveRuns
  • GotThingsDone
  • Heroku
  • ThoughtWorks
  • Atlantic Dominion Solutions
  • Blue Box Group
  • CodeGear
  • E-xact
  • ELC Technologies
  • EnterpriseDB
  • GemStone Systems
  • Intridea
  • Morph Labs
  • RightScale
  • TechRepublic

Sponsorship Opportunities

For information on exhibition and sponsorship opportunities at RailsConf, contact Yvonne Romaine.

Download the RailsConf Sponsor/Exhibitor Prospectus

Media and Promotional Opportunities

Download the Media & Promotional Partner Brochure (PDF) for more information on trade opportunities with O'Reilly conferences, or contact mediapartners@ oreilly.com.

Program Ideas

Post your suggestions for speakers, topics, and activities on the RailsConf wiki or send an email to rails-idea@oreilly.com.

Press and Media

For media-related inquiries, contact confpr@oreilly.com.

Contact Us

View a complete list of RailsConf 2008 contacts.